Alert archive / Texas / Wind Advisories in 2022

Wind Advisory 25, NWS Brownsville, TX

November 30, 2022Cameron County, Kenedy County, Willacy County, Texas

NWS Brownsville, TX issued this wind advisory at Nov 30, 2022, 3:53 AM CST for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Nov 30, 2022, 6:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2022, 3:53 AM CST (09:53 UTC)
In effect from
Nov 30, 2022, 6:00 AM CST
Expired
Nov 30, 2022, 4:09 PM CST
In force
10 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 9.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2022-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1425 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2022-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1425 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
920 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

469 
WWUS74 KBRO 300953
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
353 AM CST Wed Nov 30 2022

TXZ451-454-455-301800-
/O.NEW.KBRO.WI.Y.0025.221130T1200Z-221201T0000Z/
/O.CON.KBRO.FG.Y.0017.000000T0000Z-221130T1500Z/
Kenedy Island-Willacy Island-Cameron Island-
Including the cities of South Padre Island and Boca Chica Beach
353 AM CST Wed Nov 30 2022

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...
...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...For the Dense Fog Advisory, visibility one quarter mile
  or less in dense fog. For the Wind Advisory, north winds 20 to
  25 mph with gusts up to 35 mph expected.

* WHERE...Kenedy Island, Willacy Island and Cameron Island 
  Counties.

* WHEN...For the Dense Fog Advisory, until 9 AM CST this 
  morning. For the Wind Advisory, until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

TXZ250>255-351-353>355-301500-
/O.CON.KBRO.FG.Y.0017.000000T0000Z-221130T1500Z/
Brooks-Inland Kenedy-Starr-Southern Hidalgo-Inland Willacy-
Inland Cameron-Coastal Kenedy-Northern Hidalgo-Coastal Willacy-
Coastal Cameron-
Including the cities of Falfurrias, Sarita, Rio Grande City, 
Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, 
Brownsville, Harlingen, San Manuel, Port Mansfield, Port Isabel, 
and Laguna Vista
353 AM CST Wed Nov 30 2022

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Hidalgo, Brooks, Inland Kenedy, Starr, Inland Willacy, 
  Inland Cameron, Coastal Kenedy, Coastal Willacy, and Coastal 
  Cameron Counties.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$
2 follow-up statements
774 
WWUS74 KBRO 301414
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
814 AM CST Wed Nov 30 2022

TXZ451-454-455-302215-
/O.CAN.KBRO.FG.Y.0017.000000T0000Z-221130T1500Z/
/O.CON.KBRO.WI.Y.0025.000000T0000Z-221201T0000Z/
Kenedy Island-Willacy Island-Cameron Island-
Including the cities of South Padre Island and Boca Chica Beach
814 AM CST Wed Nov 30 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...
...DENSE FOG ADVISORY IS CANCELLED...

* WHAT...Northeast winds 25 to 30 mph with gusts up to 40 mph.

* WHERE...Kenedy Island, Willacy Island and Cameron Island 
  Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ250>255-351-353>355-301515-
/O.CAN.KBRO.FG.Y.0017.000000T0000Z-221130T1500Z/
Brooks-Inland Kenedy-Starr-Southern Hidalgo-Inland Willacy-
Inland Cameron-Coastal Kenedy-Northern Hidalgo-Coastal Willacy-
Coastal Cameron-
Including the cities of Falfurrias, Sarita, Rio Grande City, 
Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, 
Brownsville, Harlingen, San Manuel, Port Mansfield, Port Isabel, 
and Laguna Vista
814 AM CST Wed Nov 30 2022

...DENSE FOG ADVISORY IS CANCELLED...

The widespread dense fog has burned off across much of the area.
Any remaining fog will be patchy and will be lifting soon.

$$

MB
966 
WWUS74 KBRO 302209
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
409 PM CST Wed Nov 30 2022

TXZ451-454-455-302315-
/O.CAN.KBRO.WI.Y.0025.000000T0000Z-221201T0000Z/
Kenedy Island-Willacy Island-Cameron Island-
Including the cities of South Padre Island and Boca Chica Beach
409 PM CST Wed Nov 30 2022

...WIND ADVISORY IS CANCELLED...

Breezy northeasterly winds around 20 to 25 mph are expected to 
continue along the lower Texas coast into tonight, with occasional
gusts of 30 to 35 mph early this evening. Winds are expected to 
gradually diminish late tonight. 

$$

56

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Nov 29, 10:44 PM CST, 5 hours 9 minutes earlier.

Area forecast discussion, Nov 29, 10:44 PM CST, 5 hours 9 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1044 PM CST Tue Nov 29 2022

...New AVIATION...

.SHORT TERM...
(Now through Wednesday night)
Issued at 142 PM CST Tue Nov 29 2022

Robust southerly flow along and east of I-69E to slowly diminish
as low-level jet continues to lift northeast. Weak lee-side
trough near the Rio Grande Plains is producing a light and
variable wind farther west. Nearly full sunshine is pushing
temperatures well into the 80s this afternoon. A mild night is in
store with an increase in clouds and overnight fog development.
Hires models are persistent on lowering visibility once again
tonight with the potential for short duration widespread dense fog
forming before the advertised cold front sweep through Wednesday
morning.

Currently, the cold front is noted over the Texas Panhandle and is
progged to track south into our CWA by sunrise tomorrow and quickly
move off the lower coast before Noon. Temperatures will have the
opportunity to rise into the 70s across the Mid and Lower RGV before
brisk north winds kick in and temperatures fall through the 60s with
some upper 50s in the northern ranchlands. Rain chances will be
limited in advance of the front as moisture depth is rather shallow
only up to 850mb. Models do favor a deepening and increasing
moisture profile in wake of the front with rain chances increasing
late Wed afternoon and Wed night favoring the lower RGV and the
coastal counties. Cooler and damp conditions by Thursday morning
with lows dipping into the 50s to lower 60s are expected.

&&

.LONG TERM...
(Thursday through next Tuesday)
Issued at 142 PM CST Tue Nov 29 2022

Much of the attention to the long-term portion of the forecast was
paid to Thursday, with relatively quiet weather following for the
early part of December.  After the passage of Wednesday's cold
front (see above), another coastal trough is expected to be in
place on Thursday morning, though this one shouldn't last nearly
as long as some recent episodes. With southerly flow at low
levels (e. g., at 850mb), model time-height sections indicating
fairly decent omega (vertical motion) via isentropic lift for
Thursday morning into mid-day, leading to continued rain chances
favoring areas along and east of Hwy. 281/I-69C. Models continue
to trend QPF downward a bit, with Thursday totals now in the
0.1-0.2" range, with essentially nil Thursday evening and beyond
as perhaps some drizzle lingers a bit longer near the coast. SPC
has a sliver of a general thunderstorm area in its Day 3 outlook
along the coast, but not very confident on this, per NBM thunder
probs, so have left thunder mention out of the weather grids.
GFS/NAM/ECMWF consistent in lifting the coastal trough (or even
weak low, per the NAM) northward along the coast Thursday night
into early Friday morning with SE flow gradually establishing
itself.

Before that, though, a few tricky factors are in play with daytime
temps on Thursday. Much will depend on where the axis of the
coastal trough sets up. 12Z NAM has it initially along Hwy.
77/I-69E, whereas global models set it up further inland. This has
repercussions for wind direction and could make the difference
between milder NNE flow off the warmer Gulf waters and colder NNW
winds from the continental interior. Given recent (and
historical) verification trends, decided to lean into the NAM
(with some NBM10Pct blended in) solution for Thursday and Thursday
night, which resulted in high temperatures being cut 8-10F. In
addition, the max temps for the day are likely to occur in the
morning, with steady or gradually dropping values in the
afternoon (into the 50s, except along the immediate coast). A
further nudge downward, particularly west of Hwy. 281, may be
needed in future forecast refinements.

For Friday, a subtropical ridge building in from the western Gulf,
along with thinning atmospheric moisture/more sunshine, should
bring a quick warm-up to the lower 80s F as SE flow reasserts
itself. Both max and min temps run 5-8 degrees or so above normal
through Monday, as the ridge aloft remains in control with only a
slight chance of coastal shower on Saturday interrupting the
otherwise dry weather.

Breezy conditions in the cards for Monday, as a lee trough emerges
into the Plains and tightens the pressure gradient. Will have to
keep an eye out for a possible Wind Advisory for the mid/Lower
RGV. The next front approaches and possibly stalls across the area
next Tuesday (06 December).

&&

.AVIATION...
(06Z TAFS)
Issued at 1040 PM CST Tue Nov 29 2022

MVFR to LIFR conditions west to east as patchy to areas of fog and
dense fog work inland from the Gulf and develop overnight ahead of
a cold front Wednesday morning. A Dense Fog Advisory may be needed
overnight, especially for BRO and HRL. Visibilities are expected
to increase after the frontal passage Wednesday morning, with
ceilings improving only slightly. Light rain and drizzle are
possible along the front into early afternoon, with some light
rain and drizzle potentially lingering at BRO into Wednesday
night.

&&

.MARINE...
Issued at 142 PM CST Tue Nov 29 2022

Now through Wednesday night...Pressure gradient weakens slowly the
remainder of the afternoon and this evening as a low level jet lifts
northeast. Small Craft Caution persists until at least early
evening before a further weakening of gradient ahead of a cold
front entering central Texas this evening. The front makes its
trek across the coastal waters Wednesday morning with gale
conditions expected to develop mainly over the Gulf waters shortly
after frontal passage. The gale watch has been upgraded to a gale
warning with onset of 35-40 knot wind gusts at 9 AM with
occasional gusty periods through the afternoon. The Laguna Madre
will see Small Craft Advisory conditions with few gusts to gale
force. Seas will respond rapidly reaching 10 feet or better mid
afternoon. Strong winds and high seas continue into Wednesday
night with a decent pressure gradient setting up between a
developing coastal trough and surface ridge over the northwest
Gulf. Small Craft advisories are likely to replace the gale
warning tomorrow night.

Thursday through next Monday...ENE winds gradually veer more SE
and slacken from Thursday into Thursday night, as the coastal
trough lifts northward, though residual agitated seas are likely
keep Small Craft Advisory (SCA) conditions going on the Gulf
waters until Thursday evening. More moderate SE winds and 4-5 ft.
seas should prevail for Friday and Saturday, before falling
pressures in the Plains tighten the gradient locally and bring a
possible return of Small Craft Exercise Caution conditions by
Sunday afternoon. Further freshening of the winds brings the
possibility of SCA's for the Gulf waters Sunday night and Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE             72  74  64  65 /  10  50  60  60
HARLINGEN               70  72  62  62 /  10  30  40  60
MCALLEN                 69  72  57  58 /   0  20  40  30
RIO GRANDE CITY         66  69  54  55 /   0  10  20  20
SOUTH PADRE ISLAND      73  73  67  67 /  10  40  50  60
BAYVIEW/PORT ISABEL     72  73  64  64 /  10  40  40  60

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Dense Fog Advisory until 6 AM CST Wednesday for GMZ130-132-135-
     150-155.

     Small Craft Advisory from 9 AM to 6 PM CST Wednesday for GMZ130-
     132-135.

     Gale Warning from 9 AM to 6 PM CST Wednesday for GMZ150-155-170-
     175.

&&

SHORT TERM...59
LONG TERM....53
AVIATION...56-Hallman
Hazardous weather outlook, Nov 30, 12:51 AM CST, 3 hours 2 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Brownsville TX
1251 AM CST Wed Nov 30 2022

TXZ248>255-351-353>355-451-454-455-010700-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo-
Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island-
Cameron Island-
1251 AM CST Wed Nov 30 2022

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

Moderate risk of rip currents.

Dense fog advisory all but Zapata and Jim Hogg Counties.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Elevated rip current risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-010700-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
1251 AM CST Wed Nov 30 2022

...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING...
...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS
EVENING...

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

Dense fog advisory Laguna Madre and Nearshore Gulf Waters.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A Gale Warning is in effect for the Gulf of Mexico waters from 0
to 60 nautical miles offshore from 9 AM CST to 6 PM CST Wednesday.

A Small Craft Advisory is in effect for the Laguna Madre between
Baffin Bay and the Mouth of the Rio Grande from 9 AM CST to 6 PM
CST Wednesday.

Additional Small Craft Advisories will be possible along the
Lower Texas Coast Wednesday night through Thursday night and again
Sunday night through Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Nov 29, 10:04 PM CST, 5 hours 49 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1004 PM CST Tue Nov 29 2022

TXZ255-351-354-355-451-454-455-300615-
Inland Cameron-Coastal Kenedy-Coastal Willacy-Coastal Cameron-
Kenedy Island-Willacy Island-Cameron Island-
Including the cities of Brownsville, Harlingen, Port Mansfield,
Port Isabel, Laguna Vista, South Padre Island,
and Boca Chica Beach
1004 PM CST Tue Nov 29 2022

...PATCHY TO AREAS OF FOG ALONG THE LOWER TEXAS COAST THIS EVENING...

Surface observations and satellite images indicate that fog has
developed across portions of coastal Cameron, Willacy and Kenedy
counties this evening. Reported visibilities have been somewhat
variable, but generally range between 1 to 3 miles. A few
locations could see dense fog with visibilities of a quarter of a
mile at times, especially in eastern Cameron County. A Dense Fog
Advisory may be needed.

Be sure to drive with caution by using your low beam headlights
and allowing plenty of space between your vehicle and the vehicle
in front of you.

56

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 8:35 PM CSTMarine Dense Fog AdvisoryBRO9 hr
Nov 30, 12:11 AM CSTDense Fog AdvisoryBROBrooks, Cameron, Hidalgo, Kenedy, Starr, Willacy8 hr
Nov 30, 3:54 AM CSTCoastal Flood StatementBROCameron, Kenedy, Willacy26 hr
Nov 30, 3:54 AM CSTRip Current StatementBROCameron, Kenedy, Willacy50 hr
Nov 30, 4:37 AM CSTHigh Surf AdvisoryBROCameron, Kenedy, Willacy31 hr

Nearby

Wind Advisories in Texas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.